# SDR 2003FA0000228

- Difficulty date: February 21, 2003
- Submitted: February 21, 2003
- Operation: General aviation
- Aircraft: N438BA
- Make and model: Let L23SUPERBLAN
- Aircraft serial: 029016
- Aircraft time: 95 hours
- System (JASC): 2720 · Rudder Control System
- Part: Ring
- Part number: 12CSN022930
- Condition: Missing
- Location: Rudder Pedal
- Part time: 95 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

RUDDER PEDAL LOST VERTICAL STABILTY AND THE INSTRUCTOR PILOT REPORTED THE PROBLEM TO MAINTENANCE. MAINTENANCE INSPECTED THE AREA AND FOUND THE SAFETY RING,WHICH HOLDS THE RUDDER PEDAL ATTACH SHAFT TO THE FUSELAGE FITTING, MISSING. AN INSPECTION WAS MADE TO FIND THE RING, AND DETERMINED IT WAS NOT IN THE AIRCRAFT. MAINTENANCE QUESTIONED IF IT WAS INSTALLED AT THE FACTORY, WHICH INITIATED A FLEET WIDE ONE TIME INSPECTION. TWO MORE AIRCRAFT WERE FOUND TO BE MISSING THE SAFETY RINGS.THESE ARE NEW AIRCRAFT WITH LESS THAN A HUNDRED HOURS TIME IN SERVICE.
